Alert archive / Maine / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 30, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jun 9, 2011, 2:19 PM EDT for Penobscot County, Piscataquis County, Maine. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2011, 2:19 PM EDT (18:19 UTC)
- Expired
- Jun 9, 2011, 3:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
Counties Penobscot County, ME, Piscataquis County, ME
The radar
The Caribou radar (KCBW), 99 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 2:20 PM EDT | TSTM WND DMG | Milo, ME | TREE LIMB APPROXIMATELY 2 FT AROUND DOWN ACROSS POWER LINE. |
| Jun 9, 2:24 PM EDT | TSTM WND DMG | Milo, ME | NUMEROUS TREE LIMBS DOWN ACROSS POWER LINES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 12:06 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 6.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
380
WUUS51 KCAR 091819
SVRCAR
MEC019-021-091900-
/O.NEW.KCAR.SV.W.0030.110609T1819Z-110609T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
219 PM EDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PENOBSCOT COUNTY IN EAST CENTRAL MAINE...
THIS INCLUDES THE CITIES OF...LINCOLN...HOWLAND...
SOUTHEASTERN PISCATAQUIS COUNTY IN NORTH CENTRAL MAINE...
* UNTIL 300 PM EDT
* AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
NORTHEAST OF MILO...OR 8 MILES EAST OF BROWNVILLE JUNCTION...AND
MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SEBOEIS...GREENBUSH...PASSADUMKEAG...ENFIELD...CHESTER...LOWELL...
GREENFIELD...BURLINGTON...WINN AND LEE..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR MAINE.
&&
LAT...LON 4550 6824 4531 6823 4520 6834 4511 6840
4501 6842 4518 6905 4547 6900
TIME...MOT...LOC 1819Z 276DEG 41KT 4535 6882
$$
WALKER1 follow-up statement
311
WWUS51 KCAR 091854
SVSCAR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
254 PM EDT THU JUN 9 2011
MEC019-021-091903-
/O.EXP.KCAR.SV.W.0030.000000T0000Z-110609T1900Z/
PISCATAQUIS ME-PENOBSCOT ME-
254 PM EDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PENOBSCOT AND
SOUTHEASTERN PISCATAQUIS COUNTIES WILL EXPIRE AT 300 PM EDT...
PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR MAINE.
LAT...LON 4550 6824 4531 6823 4520 6834 4511 6840
4501 6842 4518 6905 4547 6900
TIME...MOT...LOC 1853Z 276DEG 41KT 4531 6827
$$
WALKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 12:20 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 9, 12:20 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 1220 PM EDT THU JUN 9 2011 .SYNOPSIS... A STRONG WILL CROSS THE AREA LATER TODAY INTO THIS EVENING. STRONG CANADIAN HIGH PRESSURE WILL FOLLOW FOR FRIDAY AND SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... UPDATE: UPDATE GRIDS/ZFP TO INCLUDE SEVERE TSTM WATCH 450 THROUGH 8 PM EDT. THINGS LOOK TO BE ON TRACK FOR SEVERE STORMS TO GO BY 18Z OR SO ESPECIALLY ACROSS THE NORTH-CENTRAL AREAS DOWN INTO THE DOWNEAST REGIONS. MAIN THREAT DAMAGING WINDS AND POSSIBLY LARGE HAIL. RADAR SHOWING ENHANCED ECHOES ACROSS THE WESTERN MAINE MOVING EAST. VISIBLE SATL IMAGERY INDICATED PLENTY OF BREAKS ALLOWING FOR HEATING AND DESTABILIZATION. HEAVY RAINFALL WILL FAVOR POTENTIAL FOR FLASH FLOODING ESPECIALLY ACROSS THE NORTH WHERE HEAVY RAINFALL OCCURRED OVERNIGHT. PREVIOUS DISCUSSION... FOCUS NOW TURNS TO POTENTIAL 2ND ROUND FOR TODAY W/ LOW PRES CENTERED JUST NNW OF THE FA W/ ASSOCIATED COLD FRONT EXTENDING SW ACROSS SW QUEBEC AND ACROSS THE EASTERN GREAT LAKES. THIS FRONT IS FCST TO MOVE SEWRD TODAY AND ENTER FAR NW AREAS LATER THIS AM THEN MOVE SE ACROSS THE ENTIRE FA THRU THE AFTERNOON HOURS BEFORE EXITING OFF THE DOWNEAST COAST THIS EVENING. VERY WARM AND MOIST AIR IN ADVANCE OF THIS FRONT SHOULD COMBINE W/ STRONG FRONTAL FORCING TO GIVE AN ELEVATED RISK FOR ANOTHER ROUND OF STRONG TO SEVERE STORMS FOR OUR REGION. INHIBITING FACTORS INCLUDE THE TIMING OF THE FRONT WHICH WILL MOVE INTO NW AREAS DURING THE AM LIMITING THE HEATING AND INSTABILITY AVAILABLE. MANY AREAS ACROSS THE NORTHERN HALF OF THE FA ALSO RECEIVED SIGNIFICANT RAINFALL FROM LAST EVENING THRU ERLY THIS AM WHICH WILL HAVE STABILIZED THE LOWER LEVELS AND MAY MAKE IT TUF FOR THE ATMOS TO RELOAD BY THE TIME THE NEXT ROUND IS READY TO COMMENCE. THIS SUGGEST THAT THE BEST THREAT FOR STRONG TO SEVERE STORMS TODAY WILL BE ACROSS THE SOUTHEASTERN HALF OF THE FA. CURRENTLY SPC HAS THE ENTIRE FA IN SLIGHT RISK FOR SEVERE... WILL ALSO NEED TO MONITOR FLASH FLOOD THREAT CLOSELY TODAY AS SOME AREAS RECEIVED OVER 3 INCHES OF RAIN FORM THE 1ST ROUND OF CONVECTION EARLIER TONIGHT... THE SOUTHEASTERN HALF OF THE FA TODAY IS MOST LIKELY TO REALIZE THE FULL THERMAL POTENTIAL OF THE AIRMASS W/ THE COLD FRONT NOT EXPECTED TO CROSS THIS AREA UNTIL LATER THIS AFTERNOON. WILL HAVE FCST HIGHS IN THE UPPER 80S TO NEAR 90 AWAY FROM THE COAST TAPERING BACK TO THE MID 70S FAR NW WHERE THE EARLY ONSET OF PRECIP AND FROPA SHOULD KEEP HIGH TEMPS CONSIDERABLY LOWER THAN AREAS FURTHER S AND E TODAY. MUCH COOLER AND DRIER AIR WILL OVERSPREAD THE FA FROM NW TO SE BEHIND THE COLD FRONT TONIGHT... && .SHORT TERM /FRIDAY THROUGH SATURDAY/... HIGH PRESSURE WILL BUILD SOUTH FROM CANADA AND SETTLE OVER NORTHERN NEW ENGLAND THROUGH SATURDAY AFTERNOON...THEN MOVE OFF SHORE SATURDAY EVENING. AS A RESULT EXPECT PLEASANT FRIDAY AND SATURDAY. ONLY CONCERN WILL BE LOW TEMPERATURES FRIDAY NIGHT AS CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR GOOD RADIATIONAL COOLING. SOME AREAS....ESPECIALLY THE USUAL COLD SPOTS IN THE ALLAGASH...COULD DROP INTO THE MID 30S. OTHERWISE...MOSTLY TO PARTLY SUNNY SKIES FRIDAY AND SATURDAY WITH HIGHS IN THE UPPER 60S TO LOWER 70S. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... A FAIRLY ACTIVE PATTERN SETS UP FOR THE LONG TERM. A WARM FRONT WILL LIFT NORTHWARD THROUGH THE STATE SUNDAY AS LOW PRESSURE MOVES UP THE SAINT LAWRENCE RIVER VALLEY. THE UPPER LOW ASSOCIATED WITH THIS FEATURE WILL MOVE FROM THE GREAT LAKES AND WEAKEN AS ANOTHER SINKS SOUTH FROM QUEBEC SUNDAY NIGHT. THIS SECOND LOW WILL LINGER OVER THE REGION THROUGH MID WEEK...KEEPING SHOWERY WEATHER AROUND THROUGH AT LEAST WEDNESDAY. AS A RESULT EXPECT DAYTIME TEMPERATURES TO REMAIN A FEW DEGREES BELOW NORMAL THROUGH THE WEEK...GENERALLY IN THE LOWER TO MID 60S. && .AVIATION /16Z THURSDAY THROUGH MONDAY/... NEAR TERM: VARIABLE CONDS TODAY W/ MVFR TO IFR THIS AM GIVING WAY TO VFR W/ PERIODS OF MVFR/IFR IN ANY SHOWERS AND TSTMS. VFR CONDS DEVELOP ALL TAF SITES BY THIS EVENING AND PREVAIL THRU TONIGHT. SHORT TERM: VFR CONDITIONS EXPECTED THROUGH SATURDAY EVENING...THEN MVFR IN OFF AND ON SHOWERS FROM 06Z SUNDAY ON AS UPPER LOW PRESSURE SETTLES OVER THE REGION. && .MARINE... NEAR TERM: WILL CONT TO ADVERTISE AREAS OF FOG OVER THE WATERS W/ WARM AND MOIST AIRMASS IN PLACE UNTIL COLD FROPA THIS EVENING. WINDS AND SEAS EXPECTED TO REMAIN BLO SCA LEVELS THRU TONIGHT. SHORT TERM: HIGH PRESSURE OVER THE WATERS WILL KEEP WINDS AND WAVES WELL BELOW SCA LEVELS THROUGH THE WEEKEND...WITH ONLY A SLIGHT INCREASE TO 10-20 KT AND 3-5 FT BY MIDWEEK. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...HEWITT
Hazardous weather outlook, Jun 9, 12:11 PM EDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 1211 PM EDT THU JUN 9 2011 MEZ001>006-010-011-015>017-029>032-101615- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 1211 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 450 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR PRECIPITATION AMOUNTS BY CALLING THE NATIONAL WEATHER SERVICE IN CARIBOU. ANZ050>052-101615- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1211 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 450 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR PRECIPITATION AMOUNTS BY CALLING THE NATIONAL WEATHER SERVICE IN CARIBOU. HEWITT
In the hours before
Local storm report, Jun 9, 1:41 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
141 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND DMG SOLDIER POND 47.16N 68.58W
06/08/2011 AROOSTOOK ME LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN SOLDIER POND.
0622 PM TORNADO 4 SSW STOCKHOLM 46.99N 68.18W
06/08/2011 AROOSTOOK ME NWS STORM SURVEY
NWS SURVEY CONFIRMS EF-0 TORNADO WITH A 10 MILE
INTERMITTENT PATH.
0631 PM TSTM WND DMG STOCKHOLM 47.04N 68.14W
06/08/2011 AROOSTOOK ME LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN STOCKHOLM.
0645 PM TSTM WND DMG 6 NNE CARIBOU 46.94N 67.96W
06/08/2011 AROOSTOOK ME PUBLIC
NUMEROUS TREES AND POWERLINES DOWN ON ALBAIR ROAD.
0645 PM TSTM WND DMG LORING 46.94N 67.89W
06/08/2011 AROOSTOOK ME FIRE DEPT/RESCUE
NUMEROUS TREES DOWN
0645 PM TSTM WND DMG ASHLAND 46.63N 68.41W
06/08/2011 AROOSTOOK ME LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN ACROSS ASHLAND.
0650 PM FLASH FLOOD FORT KENT 47.26N 68.59W
06/08/2011 AROOSTOOK ME LAW ENFORCEMENT
TWO FEET OF WATER ON MAIN STREET
0700 PM TSTM WND DMG 6 NNE CARIBOU 46.94N 67.96W
06/08/2011 AROOSTOOK ME LAW ENFORCEMENT
BARN DESTROYED ON BRISSETTE ROAD.
0700 PM TSTM WND DMG 3 E NEW SWEDEN 46.94N 68.06W
06/08/2011 AROOSTOOK ME PUBLIC
GARAGE MOVED IN TO ROAD ON PLANTE ROAD.
0700 PM FLASH FLOOD 4 ESE FORT KENT 47.24N 68.51W
06/08/2011 AROOSTOOK ME LAW ENFORCEMENT
CULVERTS AND PARTS OF NORTH PERLEY BROOK ROAD WASHED OUT.
0720 PM TSTM WND DMG CARIBOU 46.86N 68.01W
06/08/2011 AROOSTOOK ME LAW ENFORCEMENT
NUMEROUS TREES DOWN IN CARIBOU.
0720 PM TSTM WND DMG ASHLAND 46.63N 68.41W
06/08/2011 AROOSTOOK ME LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN IN ASHLAND.
0730 PM TSTM WND DMG 6 NE CARIBOU 46.92N 67.92W
06/08/2011 AROOSTOOK ME LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN ON MADAWASKA ROAD.
0730 PM TSTM WND DMG 2 NE CARIBOU 46.88N 67.98W
06/08/2011 AROOSTOOK ME PUBLIC
TREES DOWN ON BOWLS ROAD.
0749 PM TSTM WND DMG MAPLETON 46.68N 68.16W
06/08/2011 AROOSTOOK ME LAW ENFORCEMENT
TREES DOWN IN MAPLETON.
0749 PM TSTM WND DMG 8 WSW PRESQUE ISLE 46.64N 68.17W
06/08/2011 AROOSTOOK ME LAW ENFORCEMENT
NUMEROUS TREES DOWN.
&&
MJHLocal storm report, Jun 9, 2:12 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
212 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM TSTM WND GST SEBEC 45.27N 69.12W
06/09/2011 E58 MPH PISCATAQUIS ME TRAINED SPOTTER
&&
JAHThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:31 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 26 min |
| Jun 9, 1:29 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 46 min |
| Jun 9, 3:09 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 16 min |
| Jun 9, 3:34 PM EDT | Flash Flood Warning | CAR | Aroostook | 2 hr |
| Jun 9, 3:58 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 47 min |
| Jun 9, 4:02 PM EDT | Tornado Warning | CAR | Aroostook | 28 min |
| Jun 9, 4:10 PM EDT | Flash Flood Warning | CAR | Aroostook | 3 hr |
| Jun 9, 5:23 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 52 min |
| Jun 9, 6:22 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot | 38 min |
| Jun 9, 7:00 PM EDT | Severe Thunderstorm Warning | CAR | Hancock, Penobscot, Washington | 45 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.